Husband has had a problem for the past six months - nine months. He develops a rash that is itchy on his arms, legs, chest and back. The rash is so itchy he can hardly sleep. Different spots each night. Most times the rash is accompanied by bumps. The rash and itchy spots completely go away by morning. We have not changed soaps, lotions etc. Also when he takes a shower, each time he has red marks on his back that look as though someone scratched him, after awhile they go away. He doesn't want to go to the doctor, but I am concerned what is causing this. Thank you for your help.
My best guess is that this is dermographism, a form of hives in which rubbing the skin releases histamine, which leaves a trail of redness that looks like a scratch. The cause is unknown, but it has no internal significance and it eventually foes away by itself. I suggest trying an over-the-counter non-sedating antihistamine like Claritin 10 mg per day and an itch lotion like Sarna, to be applied as needed. (This is also over-the-counter.) If the rash doesn't respond, he should see a doctor.
Is it just your husband itching? I know I was just dionosied (SP) with scabies!! I know scary. But my DR told me it is like catching a cold. If it just him them I am wrong b/c both of you would have it. Just trying to suggest something.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.